Sunday, January 10, 2010

Burning Under Eyes

This morning I woke up with burning sensation under my eyes, right where the crust forms from the Sandman. What began as itching has turned to burning. I washed my whole face and put lotion in that area and felt relief real quick.

About a year ago, when I was getting a Taxotere infusion, one of the nurses and I discussed its side effects. She asked how my eyes were and I said runny. She asked if I felt any burning under the eyes like some of the patients were experiencing. Apparently the chemo was coming out via the tear ducts and burning the skin under the eyes. I couldn’t believe what I was hearing back then but I think that is what is happening to me now. I’ll discuss it with the Onc when I see her in a couple of weeks.

7 comments:

Deb said...

Gosh Daria thats GOT to be so uncomfortable! I had what I thought was pink eye recently and I feel bad now that I blubbered over it. By the way, I gave you an award your welcome to take or leave.
http://fugtastick.blogspot.com/2010/01/thank-you-to-my-friend.html
It's the award to you that means lots so you can ignore the 'hype' that goes with it. I love your blog, I read it daily.
big hugs, Deb

Genevieve Thul said...

I get the same sensation for about 3 months after I have radioactive iodine. Apparently the treatment concentrates in your saliva and tear ducts, and it is one of the most annoying side effects I've experienced. good luck! I find artificial tears and Biotene saliva replacement help dilute it out so it doesn't burn so bad. I put tears in last thing before bed and first thing in the morning and it really helps.

Sue in Italia/In the Land Of Cancer said...

The artificial tears suggestion seems like a good one especially if you do it before you go to bed so the drug won't concentrate overnight. But you should make sure you don't have pink-eye (red eyeballs-slime coming out of the eye) as that might need an antibiotic. Hope this goes away.

Michelle Leddel said...

Hi Daria,
I would say, call the oncologist NOW so she is aware of your situation. She might even make suggestions based upon these new symptoms. DON'T WAIT. You deserve the best treatment possible!

donna peach said...

OMG as if the runny eyes are not enough. I did read one time that chemo excretes through saliva and tears, so it will be interesting to learn what your oncologist thinks. Keep us posted. Hugs to you

shelli said...

Well, they do warn you about s-e-x during chemo too.

I couldn't wear make-up during and had tear duct problems that took forever to go away.

It all sucks,but hang in there.

Dennis Pyritz, RN said...

Chemo's a pain. Hang in there Daria